MAUDE Adverse Event Report: BECTON DICKINSON BD¿ EXTRA LARGE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ EXTRA LARGE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device expiration date: unknown.Device manufacture date: unknown.The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the bd¿ extra large sharps collector slide lip was missing.The following information was provided by the initial reporter: the lids do not have the slider to close and lock the bin to prevent the sharps from falling out.Customer disposed of the item and we ordered new ones for the practice.
 
Additional Manufacturer Narrative
H6: investigation summary: no product or photo was returned by the customer.It was reported by the customer "the lids do not have the slider to close and lock the bin to prevent the sharps from falling out could not be verified due to the product not being returned for failure investigation.Based on the information provided, the dhr review process was unable to be performed since there was no lot number provided.A review of the ncmr¿s was performed; the result showed one issues reported for the same part number and issue throughout the last twelve months.Investigation: according to this investigation, there is not enough information provided from customer like a picture showing the nonconformance or a lot number, however within the report, customer describes that lids did not have the slider to close and lock the bin to prevent the sharps from falling out.With that explanation, we can confirm it as related to the manufacturing process since this issue had already been identified within the process.Additionally, the current process was reviewed and confirmed that assembly between lid and slider is performed manually and inspected visually per production department and a second inspection based on aql sampling plan is performed by quality department, this process has been confirmed as capable to detect this kind of issues (missing slider), however, omission error within the process could happen.Additionally, a review of customer complaint records was conducted and the results showed that four additional complaints were received during the last twelve months for the same product and issue.These previous complaints were closed as manufacturing related and retraining of the personnel was made at the time of receiving them.As part of the containment action, quality alert will be posted in order to aware all the personnel involved in the manufacturing process of this product.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: omission error within the visual inspection.Containment action: quality alert was posted to aware all the personnel involved in the lid manufacturing process.Conclusion: based on this investigation it was determined that this failure mode is related to the manufacturing process since the lack of slider would be an omission error within the process.The current manufacturing process was reviewed, and it was found as capable of detecting missing components, however, omission error could happen during visual inspection.Quality alert was posted within the process in order to make aware all the people involved in the manufacturing process of this product.
 
Event or Problem Description

Brand Name
BD¿ EXTRA LARGE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16550443
Report Number2243072-2023-00396
Device Sequence Number6042925
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public(01)00382903056095
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown